MAUDE Adverse Event Report: BAUSCH + LOMB DEJUAN/AWH 25GA SUBRETINAL INJECTION CANNULA; CANNULA, OPHTHALMIC

BAUSCH + LOMB DEJUAN/AWH 25GA SUBRETINAL INJECTION CANNULA; CANNULA, OPHTHALMIC
Model Number 12.03.25
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Retinal Tear (2050)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation ongoing.
 
Event or Problem Description
The user facility reported the or staff had placed the 12.03.25 on a slip tip syringe.The first time the doctor used the item in the case the item seemed to work fine.The item was used a second time, while the item was thru the cannula and into the globe, the entire item detached from the end of the syringe causing injury.The item did not come apart itself.The item was set up correctly by the staff, but for the second use, it felt different.The doctor repaired the injury, used oil in the eye and the patient will need to come back for an additional surgery.Risk management reported there was possibly two tears in the retina.The patient will have to return to remove the oil and possibly repair the retina.The risk manager had not spoken to the doctor yet to confirm and provide more details.
 
Additional Manufacturer Narrative
Correction h11 product has not been returned for evaluation.
 
Event or Problem Description
Additional information: the user facility is required to sequester anything that was involved in injury to a patient.So they will not be able to release the product sample.Upon investigation we believe that this was a user error.
 
Additional Manufacturer Narrative
Product has been returned for evaluation.Root cause cannot be determined.The 25ga subretinal injection cannula is a purchased component possibly from two lots.Both lots were supplied with product certifications signed by their director of qa/qc.Our dhr evaluation did not reveal any negative quality patterns.100% inspection and test were performed per our inspection form.There are no ncs associated with the dhr.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
DEJUAN/AWH 25GA SUBRETINAL INJECTION CANNULA
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS
3845 corporate centre dr.
o'fallon MO 63368
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key20427641
Report Number0001932402-2024-00005
Device Sequence Number8441347
Product Code HMX
UDI-Device Identifier20841305108787
UDI-Public(01)20841305108787(17)250601(10)M0042947
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12.03.25
Device Lot NumberM0042947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/20/2024
01/17/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date01/09/2025
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown